News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: left side stomach pain anemia


 pinkypot - Thu Jul 05, 2007 10:21 am

29 female please help. ill for a long time previously diagnosed with sponyilitis/sacriolitis rheumatoid factors that come and go. test confirmed malabsorbtion of b12 iron and folic acid. starnge rashes on face inflammtion found there swollen eyes and conjunctivitis. pain in shins adrenal short syanthen test revealed adrenal insufficiency had to stop hc as felt more unwell on it. enlarged liver yet don't drink? particular inflammtion in one eye. very bad stomach pains since xmas alternate constipation and diarreah. very bad pain last week down left illiac fossa and under left rib cage doc has put me on two sets of antibiotics for my chest as he aheard crackels.
my rheumatologist suspected chrons and i have ben on and off asacol and sulfasalazine for a while. i have had an anl fistula in the last two weeks asacol helps only a littl eat the moment. due to see a gastro although a and e did me a colonoscopy a while back which showed some stricture in the left upper colon by liver but did not do anything. a gastro i saw six months ago thought i had chrons or ulcerative colitis. but the pain right now is so severe and am very very dizzy although on supplements i am trying to hurry my doc to get to see the gastro as the er ar not much good. Can you please help.
 Dr. Chan Lowe - Thu Jul 05, 2007 3:40 pm

User avatar Your symptoms all very much point to a disease such as Crohn's disease. The medications you have tried are good but sometimes are simply not strong enough to get the Crohn's under control.

First, I think it is important to confirm that you actually have Crohn's disease. This can be done by biopsy of the colon/small intestines to look for the pathological changes of Crohn's.

If Crohn's is confirmed you may need to use stronger medicines such as remicaid initially.

Seeing a GI specialist is very important. Also, with inflammatory bowel diseases, anemia can become severe. You should have your blood levels evaluated to see if this is contributing to your symptoms.

Close follow up with your doctors is essential.

Best wishes.
 pinkypot - Sat Jul 07, 2007 3:16 pm

thank you for the reply im still worried about the stricturing the guy who did my colonoscopy saw by the liver? is this causing obstruction is it commen in chrons im so scared.


Zoe

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here